MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 4923
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during unknown treatment with an unspecified patch, the patient had itch, rash and 5mg dexamethasone injection was applied.It is unknown how was the procedure finished, if there was a delay and when did this occur.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as the lot number provided is not a valid lot number for this product, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history file contains further instances/ related events of the reported event.The device was used for treatment.No samples were returned for analysis.The reported issue may be related to procedural technique or underlying patient conditions.A clinical investigation concluded: ¿the information provided is insufficient to determine whether the patient¿s symptoms are due to a pre-existing or concurrent medical condition (allergy history, skin/dermal sensitivities).It was further communicated the skin was disinfected and cleaned with less thrill disinfectant, 5ml saline and a 5mg dexamethasone injection.It was reported three days later the symptoms disappeared.Since there was no delays and the issue has resolved, no further clinical/medical assessment is warranted at this time.¿ we have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11018528
Report Number8043484-2020-04261
Device Sequence Number869610
Product Code KGX
UDI-Device Identifier05000223422080
UDI-Public05000223422080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4923
Device Catalogue Number4008
Device Lot Number20191001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR